Alert archive / Indiana / Tornado Warnings in 2013

Tornado Warning 10, NWS Wilmington, OH

November 17, 2013Dearborn County, Franklin County, Ripley County, Indiana

NWS Wilmington, OH issued this tornado warning at Nov 17, 2013, 5:43 PM EST for Dearborn County, Franklin County, Ripley County, Indiana. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 17, 2013, 5:43 PM EST (22:43 UTC)
Expired
Nov 17, 2013, 6:00 PM EST
In force
17 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Dearborn County, IN, Franklin County, IN, Ripley County, IN

The radar

The Cincinnati radar (KILN), 104 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 17, 11:20 AM ESTTornado Watch PDSSPC9 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WFUS51 KILN 172243
TORILN
INC029-047-137-172300-
/O.NEW.KILN.TO.W.0010.131117T2243Z-131117T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
543 PM EST SUN NOV 17 2013

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN DEARBORN COUNTY IN SOUTHEAST INDIANA...
  SOUTHEASTERN FRANKLIN COUNTY IN SOUTHEAST INDIANA...
  NORTHEASTERN RIPLEY COUNTY IN SOUTHEAST INDIANA...

* UNTIL 600 PM EST.

* AT 542 PM EST...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING A TORNADO LOCATED NEAR BALLSTOWN...MOVING EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BRIGHT...

IN ADDITION...SUNMAN...PENNTOWN...WEISBURG...LAWRENCEVILLE...SAINT
PETER...NEW ALSACE...ST. LEON AND DOVER ARE NEAR THE PATH OF THIS
DANGEROUS THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-74 BETWEEN MILE MARKERS 146 AND 169...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3941 8486 3921 8484 3915 8528 3931 8529
TIME...MOT...LOC 2243Z 265DEG 53KT 3925 8520

$$
1 follow-up statement
305 
WWUS51 KILN 172250
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
550 PM EST SUN NOV 17 2013

INC029-047-137-172300-
/O.CON.KILN.TO.W.0010.000000T0000Z-131117T2300Z/
FRANKLIN IN-DEARBORN IN-RIPLEY IN-
550 PM EST SUN NOV 17 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EST FOR
NORTHEASTERN RIPLEY...NORTHERN DEARBORN AND SOUTHERN FRANKLIN
COUNTIES IN SOUTHEAST INDIANA...

AT 548 PM EST...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING A TORNADO LOCATED NEAR PENNTOWN...MOVING EAST AT 60 MPH. IN
ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.

LOCATIONS IMPACTED INCLUDE...
BRIGHT.

IN ADDITION...LAWRENCEVILLE...SAINT PETER...NEW ALSACE...ST. LEON...
DOVER...CEDAR GROVE...LOGAN AND NEW TRENTON ARE NEAR THE PATH OF THIS
STORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-74 BETWEEN MILE MARKERS 152 AND 169...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. PROTECT YOURSELF
FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3933 8517 3941 8486 3921 8484 3916 8518
TIME...MOT...LOC 2250Z 265DEG 53KT 3926 8507

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Nov 17, 2:53 PM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Nov 17, 2:53 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
253 PM EST SUN NOV 17 2013

.SYNOPSIS...
A DEEP LOW PRESSURE SYSTEM WILL TRACK INTO THE GREAT LAKES
TONIGHT SENDING A STRONG COLD FRONT ACROSS THE OHIO VALLEY...WITH
THE POTENTIAL FOR SEVERE WEATHER. HIGH PRESSURE WILL BUILD IN
MONDAY...OFFERING COOLER TEMPERATURES AND DRY WEATHER THROUGH MID
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
MOIST SOUTHWESTERLY LOW LEVEL FLOW IS CONTINUING ACROSS THE AREA
THIS AFTERNOON. A BROAD AREA OF SHOWERS AND A FEW EMBEDDED THUNDERSTORMS
ASSOCIATED WITH THIS WAS MOVING ACROSS ABOUT THE SOUTHEAST HALF
OF OUR FA. SO FAR RAINFALL AMOUNTS HAVE REMAINED BELOW FFG BUT
WILL HAVE TO CONTINUE TO MONITOR THIS AREA FOR SOME LOCALIZED
FLOODING ISSUES BEFORE THE SHOWERS COME TO AN END LATE THIS
AFTERNOON.

OTHERWISE...DEEPENING SURFACE LOW OVER THE MID MISSISSIPPI VALLEY
THIS AFTERNOON WILL LIFT NORTHEAST INTO THE UPPER PENINSULA OF MICHIGAN BY
EARLY THIS EVENING. THIS IS BEING DRIVEN BY STRONG SHORT WAVE
ENERGY/JET DYNAMICS ALOFT WITH A 100+ KNOT 500 MB JET ROTATING
THROUGH THE BASE OF THE TROUGH THIS EVENING. VERY IMPRESSIVE LOW
LEVEL SHEAR FIELDS WITH 0-1 KM SHEAR IN THE 40 TO 50 KNOT RANGE
WILL BE PRESENT ACROSS OUR AREA THROUGH EARLY EVENING. LATEST
MODEL RUNS CONTINUE TO INDICATE THAT WE SHOULD DESTABILIZE THROUGH
THE AFTERNOON AS LOW LEVEL MOISTURE CONTINUES TO ADVECT UP INTO OUR
REGION. INSTABILITY COULD BE FURTHER AIDED BY THE POTENTIAL OF
SOME PARTIAL CLEARING AS CURRENTLY NOTED ACROSS PARTS OF OUR
NORTHWEST FA. AT ANY RATE...IT CURRENTLY LOOKS LIKE SB CAPES IN
EXCESS OF 500 J/KG WILL WORK INTO OUR WESTERN AREAS THROUGH LATE
AFTERNOON. IF THIS OCCURS...SUPERCELL DEVELOPMENT/ISOLATED
TORNADOES WILL BE POSSIBLE GIVEN THE LOW AND MID LEVEL SHEAR
VALUES. THE BEST CHANCE FOR THIS APPEARS TO BE DURING THE MID TO
LATE AFTERNOON ACROSS OUR WESTERN AREAS...GENERALLY ALONG AND WEST
OF THE INTERSTATE 75 CORRIDOR.

AS THE COLD FRONT APPROACHES...A MORE ORGANIZED LINE OF
THUNDERSTORMS IS EXPECTED TO DEVELOP/PUSH INTO OUR WESTERN AREAS
TOWARD 6 PM. DAMAGING WINDS WILL BE LIKELY WITH THIS LINE AND
AGAIN GIVEN THE DEGREE OF SHEAR...BRIEF TORNADOES WILL ALSO BE
POSSIBLE. THIS LINE OF STORMS WILL PUSH QUICKLY EAST ACROSS OUR
AREA THROUGH THE EVENING HOURS.

WILL CONTINUE WITH WIND ADVISORY AS WE WILL LIKELY APPROACH WIND
ADVISORY CRITERIA WITH THE GRADIENT WINDS...PARTICULARLY LATE THIS
AFTERNOON INTO THIS EVENING.

PRECIPITATION WILL END JUST AFTER MIDNIGHT WITH THE FRONTAL
PASSAGE. THE LOWS TONIGHT WILL BE IN THE 40S AS COOLER AIR MOVES
IN BEHIND THE FRONT.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
HIGH PRESSURE WILL KEEP DRY CONDITIONS ACROSS THE FA THROUGH THE
SHORT TERM TIME PERIOD.  COOLER AIR WILL CONTINUE TO FILTER INTO THE
AREA THROUGH THE DAY ON MONDAY AND THEREFORE NOT EXPECTING
TEMPERATURES TO RISE MUCH DURING THE DAY.  WENT SLIGHTLY COOLER THAN
GUIDANCE WITH HIGH TEMPERATURES RANGING FROM THE MIDDLE 40S TO THE
LOW 50S.  SKIES WILL BE MOSTLY CLEAR DURING THE NIGHTTIME HOURS
MONDAY NIGHT WHICH WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE
20S TO LOW 30S.  WENT CLOSE TO GUIDANCE FOR HIGH TEMPERATURES ON
TUESDAY WITH HIGH TEMPERATURES IN THE 40S.  SOUTHERLY FLOW WILL
RETURN TO THE AREA FOR WEDNESDAY ALLOWING FOR SLIGHTLY WARMER
TEMPERATURES IN THE UPPER 40S TO LOW 50S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SOUTHERLY WINDS DEVELOP BEHIND THE HIGH PRESSURE SYSTEM BRINGING
INCREASED MOISTURE INTO THE OHIO VALLEY REGION ON THURSDAY AHEAD
OF THE NEXT SYSTEM. START TO BRING SLIGHT CHANCE POPS INTO WEST
THURSDAY AFTERNOON AND INCREASE POPS ACROSS FA FRIDAY. ANOTHER
SYSTEM MOVES THROUGH THE REGION FRIDAY NIGHT AND SATURDAY WITH
HIGHER POPS. PRECIPITATION ENDS SATURDAY AFTERNOON. SOME
INDICATION OF PRECIPITATION IN THE NW FLOW ON SUNDAY BUT WITH
DIFFERENCES IN MODELS WILL KEEP SUNDAY DRY AT THIS TIME.

HIGHS WILL BE IN THE 40S AND 50S MIDWEEK AND COOL DOWN TO THE 30S
BY SUNDAY.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SHOWERS ARE CONTINUING TO LIFT NORTHEAST ACROSS PRIMARILY SOUTHEAST
PORTIONS OF OUR FA. THESE WILL LIKELY CONTINUE TO BRUSH THE
TERMINALS ALONG THE I-71 CORRIDOR THROUGH THE FIRST FEW HOURS OF
THE TAF PERIOD. OTHERWISE...A STRENGTHENING LOW PRESSURE SYSTEM WILL
LEFT UP ACROSS THE GREAT LAKES THIS EVENING...HELPING TO PUSH A
STRONG COLD FRONT EAST ACROSS OUR AREA. AHEAD OF THE COLD
FRONT...THE POSSIBILITY EXISTS FOR SOME ISOLATED TO SCATTERED
THUNDERSTORM DEVELOPMENT THROUGH MID TO LATE AFTERNOON. THE BEST
CHANCE FOR THIS LOOKS TO BE PRIMARILY NORTHWEST OF THE TAF SITES
SO WILL LEAVE MENTION OF THIS OUT AT THIS POINT. A LINE OF STRONG
THUNDERSTORMS WILL DEVELOP ALONG AND JUST AHEAD OF THE COLD FRONT.
THIS LINE OF STORMS WILL PUSH QUICKLY EAST ACROSS THE TAF SITES IN
THE 23-02Z TIME FRAME. WIND GUSTS IN EXCESS OF 50 KNOTS WILL BE
POSSIBLE WITH THIS LINE OF STORMS. DRIER AIR WILL QUICKLY MOVE IN
BEHIND THE FRONT WITH SKIES AT LEAST PARTIALLY CLEARING THROUGH
THE OVERNIGHT HOURS.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR KYZ089>100.
IN...WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...PARKER
NEAR TERM...JGL
SHORT TERM...NOVAK
LONG TERM...PARKER
AVIATION...JGL
Hazardous weather outlook, Nov 17, 6:51 AM EST, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
651 AM EST SUN NOV 17 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-180945-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
651 AM EST SUN NOV 17 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON
INTO THIS EVENING. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD ALONG
AND AHEAD OF THIS FRONT. DUE TO THE STRONG LOW LEVEL WIND FIELDS
THERE WILL BE THE POTENTIAL FOR SEVERE WEATHER. THE PRIMARY THREAT
WILL BE DAMAGING WINDS. HOWEVER...A FEW TORNADOES AND HEAVY RAIN
WILL ALSO BE A THREAT. THE MOST LIKELY TIME FRAME WILL BE LATE
SUNDAY AFTERNOON THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO
TONIGHT.

In the hours before

Local storm report, Nov 17, 1:20 PM EST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
120 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     FLOOD            3 W BUTLER              38.79N 84.43W
11/17/2013                   PENDLETON          KY   LAW ENFORCEMENT

            A FEW LOW ROADS WERE CLOSED ACROSS THE COUNTY.

&&

ANOVAK
Local storm report, Nov 17, 2:05 PM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
205 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0154 PM     HEAVY RAIN       2 NW TWIN BRIDGES       38.65N 84.73W
11/17/2013  U0.00 INCH       GRANT              KY   TRAINED SPOTTER

            EAGLE CREEK WAS REPORTED OUT OF ITS BANKS DUE TO HEAVY
            RAINFALL. WATER WAS RECEDING AT THE TIME.

&&

ASL
Local storm report, Nov 17, 2:44 PM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
244 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     NON-TSTM WND DMG 1 W CELINA              40.55N 84.59W
11/17/2013                   MERCER             OH   EMERGENCY MNGR

            POWER POLES AND LINES DOWN JUST WEST OF CELINA CITY
            LIMITS

&&

SNYDER
Special weather statement, Nov 17, 4:09 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EST SUN NOV 17 2013

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-180015-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
BROOKVILLE...VERSAILLES...LAWRENCEBURG...RISING SUN...VEVAY...
CARROLLTON...WARSAW...BURLINGTON...INDEPENDENCE...ALEXANDRIA...
OWENTON...WILLIAMSTOWN...FALMOUTH...BROOKSVILLE...MOUNT OLIVET...
MAYSVILLE...VANCEBURG...KENTON...CELINA...WAPAKONETA...
GREENVILLE...SIDNEY...BELLEFONTAINE...MARYSVILLE...DELAWARE...
PIQUA...URBANA...SPRINGFIELD...LONDON...COLUMBUS...NEWARK...
EATON...DAYTON...XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...
LANCASTER...HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...
LOGAN...CINCINNATI...MILFORD...GEORGETOWN...HILLSBORO...
WEST UNION...PIKETON...PORTSMOUTH
409 PM EST SUN NOV 17 2013

...THREAT FOR SEVERE THUNDERSTORMS AND TORNADOES RAPIDLY INCREASING...

THE THREAT FOR SEVERE THUNDERSTORMS...CONTAINING DAMAGING WIND
GUSTS AND A FEW TORNADOES...WILL PEAK ACROSS SOUTHEAST
INDIANA...NORTHERN KENTUCKY...AND SOUTHWEST INTO CENTRAL OHIO
BETWEEN 430 PM AND 930 PM.

A BROKEN LINE OF SEVERE THUNDERSTORMS WILL SWEEP EAST THROUGH THE
AREA DURING THIS TIME...AS IT CONGEALS AND INTENSIFIES. THE
HAZARDOUS WEATHER SHOULD BE EAST OF THE AREA BY 930 PM.

NOW IS THE TIME TO FINALIZE YOUR PLANS OF ACTION WHEN WARNINGS
/SEVERE THUNDERSTORM OR TORNADO/ ARE ISSUED FOR YOUR AREA. WHEN A
WARNING IS ISSUED...SEEK SHELTER INSIDE A REINFORCED
STRUCTURE. GARAGES...BARNS...OUTBUILDINGS...MOBILE HOMES...AND
AUTOMOBILES DO NOT PROVIDE SUFFICIENT SHELTER FROM EXTREME
THUNDERSTORM WINDS OR TORNADOES. SEEK SHELTER INSTEAD IN A
RESIDENTIAL HOME...OR LARGER BUSINESS BUILDING...AWAY FROM WINDOWS
AND ON THE LOWEST FLOOR POSSIBLE...IN THE CENTER OF THE BUILDING.
THE IDEA IS TO PUT AS MANY WALLS BETWEEN YOU AND THE WEATHER AS POSSIBLE.

GIVEN STORM SPEEDS IN EXCESS OF 60 MPH...THIS IS NOT THE TIME TO
RUSH TO THE WINDOW TO SEE THE STORM WHEN A WARNING IS ISSUED.
INSTEAD...RUSH TO A STURDY AND REINFORCED SHELTER.

BINAU
Local storm report, Nov 17, 5:17 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
517 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 ENE WABASH            40.56N 84.70W
11/17/2013                   MERCER             OH   LAW ENFORCEMENT

            POWER POLE DOWN ON MUD PIKE BETWEEN ERASTUS DURBIN AND
            TOWNSHIP LINE ROADS.

&&

JDR
Local storm report, Nov 17, 5:43 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
543 PM EST SUN NOV 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     TSTM WND GST     UNION CITY              40.20N 84.79W
11/17/2013  M59 MPH          DARKE              OH   EMERGENCY MNGR

&&

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 4:58 PM ESTTornado WarningILNRipley32 min
Nov 17, 5:12 PM ESTSevere Thunderstorm WarningILNFayette, Union, Wayne48 min
Nov 17, 5:25 PM ESTSevere Thunderstorm WarningILNDearborn, Fayette, Franklin, Ripley, Union35 min
Nov 17, 5:46 PM ESTSevere Thunderstorm WarningILNDearborn, Ohio, Ripley, Switzerland44 min
Nov 17, 5:54 PM ESTSevere Thunderstorm WarningILNFranklin, Union36 min
Nov 17, 5:58 PM ESTSevere Thunderstorm WarningILNDearborn, Franklin, Ohio, Ripley47 min
Nov 17, 6:18 PM ESTSevere Thunderstorm WarningILNDearborn, Ohio, Switzerland42 min

Nearby

Tornado Warnings in Indiana, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.